Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the existence of totally inhomogeneous spaces

Author: Brian M. Scott
Journal: Proc. Amer. Math. Soc. 51 (1975), 489-493
MSC: Primary 54F50
MathSciNet review: 0375262
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A property of total inhomogeneity for topological spaces is defined and is shown to be stronger than that of rigidity (i.e., of having trivial autohomeomorphism group). It is further shown that compact, rigid, Hausdorff spaces are totally inhomogeneous, and that totally inhomogeneous spaces exist in profusion as dense subspaces of a class of locally compact spaces.

References [Enhancements On Off] (What's this?)

  • [1] J. Dugundji, Topology, Allyn and Bacon, Boston, Mass., 1966. MR 33 #1824. MR 0193606 (33:1824)
  • [2] R. Frucht, Graphs of degree three with a given abstract group, Canad. J. Math. 1 (1949), 365-378. MR 11, 377. MR 0032987 (11:377c)
  • [3] J. de Groot, Groups represented by homeomorphism groups. I, Math. Ann. 138 (1959), 80-102. MR 22 #9959. MR 0119193 (22:9959)
  • [4] J. de Groot and R. H. McDowell, Autohomeomorphism groups of 0-dimensional spaces, Compositio Math. 15 (1963), 203-209. MR 27 #4216. MR 0154267 (27:4216)
  • [5] F. W. Lozier, A class of compact rigid 0-dimensional spaces, Canad. J. Math. 21 (1969), 817-821. MR 39 #6243. MR 0244930 (39:6243)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F50

Retrieve articles in all journals with MSC: 54F50

Additional Information

Keywords: Rigid space, totally inhomgeneous space, locally compact space
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society